MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3.5MM X 5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3.5MM X 5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX123505
Medical Device Problem Codes Break (1069); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found damaged, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, the patient underwent a cerebral coil embolization procedure of the internal carotid artery (ica).During the procedure, the delivery wire of the galaxy g3 xsft 3.5mm x 5cm (glx123505, 30517624) was used, but it was too stiff to move the sleeve and it was unable to be peeled away.The complaint coil was replaced with another coil and the procedure completed.A continuous flush was done during the procedure.The device was used with a microcatheter excelsior sl-10 (stryker neurovascular).Additional information received indicated that the peel-away sheath near the sleeve portion of the complaint coil is damaged as a result of the sleeve being too stiff to peel-away.The issue occurred prior to use the device in the patient, therefore there was no patient impact.It was confirmed after it was taken out from the pouch, therefore, no resistance was reported between the microcatheter and the complaint device.Based on the device analysis of the product received, the embolic coil was found damaged.A non-sterile galaxy g3 xsft 3.5mm x 5cm was received for analysis on a pouch.The device was visually inspected, and it was found that the introducer has a split condition, causing the dpu to protrude, no other damages or anomalies were observed during the visual inspection.The galaxy g3 xsft 3.5mm x 5cm was inspected under a microscope, and it was found that the embolic coil is damaged, no other damages or anomalies were observed on it during the microscopic inspection.A manufacturing record evaluation was performed for the finished device 30517624 number, and no non-conformances related to the malfunction were identified.The device was returned to cerenovus for further evaluation.Upon arrival, the introducer component was noted to be in a split condition and jammed, causing the delivery positioning unit (dpu) was outside the introducer jammed portion.No other damages or anomalies were observed on the device.The coil component was inspected under microscopic magnification, and it was found to be damaged, a focal separation of the adjacent loops was observed.The condition noted on the introducer precluded the zipping functionality to be tested, however, the same condition can confirm both allegations; the complaint documented that the peel-away introducer was damaged as a result of the stiffness.It is possible that undue force might have been applied, causing the split on the introducer and in turn became unable to be zipped.Coil damage is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Damage can occur during procedure handling where force may have been inadvertently applied.The customer complaint was confirmed, however, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, the patient underwent a cerebral coil embolization procedure of the internal carotid artery (ica).During the procedure, the delivery wire of the galaxy g3 xsft 3.5mm x 5cm (glx123505, 30517624) was used, but it was too stiff to move the sleeve and it was unable to be peeled away.The complaint coil was replaced with another coil and the procedure completed.A continuous flush was done during the procedure.The device was used with a microcatheter excelsior sl-10 (stryker neurovascular).Additional information received indicated that the peel-away sheath near the sleeve portion of the complaint coil is damaged as a result of the sleeve being too stiff to peel-away.The issue occurred prior to use the device in the patient, therefore there was no patient impact.It was confirmed after it was taken out from the pouch, therefore, no resistance was reported between the microcatheter and the complaint device.Based on the device analysis of the product received, the embolic coil was found damaged.

Brand Name
GALAXY G3 XSFT 3.5MM X 5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14407030
Report Number3008114965-2022-00337
Device Sequence Number2478960
Product Code KRD
UDI-Device Identifier10886704077657
UDI-Public10886704077657
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberGLX123505
Device Catalogue NumberGLX123505
Device Lot Number30517624
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2022
Initial Report FDA Received Date05/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 (STRYKER NEUROVASCULAR) MICROCATHETER
Patient SexUnknown